It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Osteoporosis Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 05-01-2011, 08:20 PM   #1
Junior Member
(female)
 
Join Date: Mar 2010
Posts: 20
CrochetFerret HB User
Problems with Reclast

I was wondering if anyone here has had the once yearly Reclast and then developed problems.

I am 54 years old, severe SEVERE osteo and I took the Reclast for the first time in the fall of 2010. I had the typical side effects you hear about; the flu symptoms, headache, fatigue, etc but what I have developed since then has been off the charts.

I have severe back problems; three collapsed discs @ the L-4, L-6, and S1 so I am already in a boatload of pain from that. I see a pain management specialist and I am on Morphine (Kadian) 60 mg X 2 daily) Naprosyn, Lyrica, Baclofen 10 mg X 3 daily, and Lidoderm patches.

The hip pain came on very suddenly, it was like I went to bed one night, hip felt fine and got up the next morning and it was there. I told my pain doctor about it and he offered to do a block on it so I asked to be put on the schedule for the next available slot. The injection helped for about 3 weeks instead of the 3 months it was suppose to be for.

At times I can barely stand, frequently I have a lot of trouble walking to the point I am having to use my cane just to get around in the house.

I have been trying to research it on the net but so far not finding much but I did hear a spot on TV; a law firm looking for possible clients who took the Reclast and then began having all these hip related problems.

Edited to add; I get good relief with the Kadian for the back pain but it doesn't begin to touch the hip pain. Another bizarre thing going on since taking the Reclast, I now have esophageal spasms which are very frightening but darn painful as well.

Hoping to get some feedback and thanx in advance.

Last edited by CrochetFerret; 05-01-2011 at 08:41 PM.

 
Sponsors Lightbulb
   
Old 05-08-2011, 06:46 PM   #2
Inactive
(female)
 
Join Date: Feb 2009
Posts: 3,894
Blog Entries: 12
jennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB Userjennybyc HB User
Re: Problems with Reclast

I've been on Reclast since it came out and have had 4 infusions so far. My osteoporosis has significantly improved. Yes, I've had a ton of problems from it but most have been of the GI variety and blood pressure, heart rate problems. My doc is happy enough with the results so far that he will stop the infusions and we will instead, concentrate of Vit D and calcium levels to keep up the good response.

I suspect that your osteoporosis is the cause of all the spine problems you are having. You describe a classic case of osteoporosis of the spine along with degenerative disk disease(fancy word for osteoarthritis of the spine).

As for the hip pain, the problem with Reclast is a particular type of fracture of the femur that can be caused by Reclast.....not the hip. The thigh bone takes a lot of pressure on it and if you think of it, the lower leg has 2 bones to take our body weight and the thigh has just 1. And it gets brittle from Reclast and then breaks.

Let me know what the pain doc says. Has anyone suggested you see a spine surgeon for your back? You might need surgery eventually and one thing I can tell you is that you need to find the very best you can find and afford. The spine is no place for an "ordinary" doc to deal with. You need the best you can get. Experience and brains counts with the spine. I've learned from experience.

Sorry you hurt so much. Been there.

Gentle hugs..........

Jenny(fused C3 to T1)

 
Old 09-09-2011, 05:47 AM   #3
Newbie
(female)
 
Join Date: Aug 2011
Location: mt kisco ny
Posts: 8
betterbones HB User
Re: Problems with Reclast

I too had sudden and severe hip pain! That was what got me thinking the Reclast had done something to my bones that wasn't helpful. I never had hip pain ever before. The xray did not show arthritis! I have severe bone pain in my hands and feet and back-nothing before taking Reclast. For those of you who it has 'helped', I'm happy for you. For those of us who it has harmed-and there are many-even the FDA has decided to join Canada in warnings to Dr's especially about kidney failure and death.--well please have some sympathy for those of us who have been harmed. I was a healthy 65 yo with a bit of Osteoporosis in my spine and I was made to fear not taking the drug!

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
dangers of reclast Betty35 Osteoporosis 8 03-05-2010 06:21 PM
Reclast yorkiecrazy Osteoporosis 15 09-03-2009 06:57 AM
Dr. wants me to start Reclast tigger67 Osteoporosis 4 06-29-2009 06:22 PM
Reclast- has anyone tried it? AS55 Osteoporosis 8 07-22-2008 12:23 PM
reclast??? fran1956 Osteoporosis 3 04-03-2008 10:48 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



phylwill1152 (22), turtlelady (8), Piano0105 (7), taape (4), Titchou (3), Precious55 (3), Arggg (3), Sensitivo (3), dorri (2), Millard (2)

Site Wide Totals

teteri66 (1180), MSJayhawk (1004), Apollo123 (905), Titchou (848), janewhite1 (823), Gabriel (759), ladybud (754), midwest1 (669), sammy64 (668), BlueSkies14 (610)



All times are GMT -7. The time now is 03:27 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!